# SDR ALG2003F00013

- Difficulty date: December 13, 2002
- Submitted: February 4, 2003
- Operation: Air carrier
- Aircraft: N557AL
- Make and model: Bell 407
- Aircraft serial: 53243
- Engine: Allsn 250C47B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Chip Detector
- Part number: B4678
- Condition: Dirty
- Location: Mast Bearing
- Part time: 4,648 hours
- Component: Gearbox, Bell
- Component part number: 407040006107
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF, AFTER DROPPING THE PASSENGERS ON THE SUPER TANKER, THE PILOT TOOK OFF AND WAS ENROUTE, THE TRANSMISSION CHIP LIGHT ILLUMINATED, THE PILOT NOTIFIED VENICE BASE BY RADIO.  UPON LANDING THE MECHANIC REMOVED THE MAST BEARING CHIP PLUG AND FOUND NO METAL, HE CLEANED THE PLUG AND CONNECTOR, PERFORMED PENALTY RUN AND LEAK CHECKED THE AIRCRAFT.  NO FURTHER DEFECTS WERE NOTED, AIRCRAFT WAS RETURNED TO SERVICE.
